Depression Support Group

Depression is a real and debilitating condition that is often misunderstood by family and friends. Its meaning can range from a prolonged period of sadness to an actual mental illness with specific symptoms. Find and share experiences with others who are going through the same struggles.

2 Online
2 Online

should Lexapro be taken at night or in the morning

I've been prescribed Lexapro for mild depression with anxiety. I wanted input about the drowsy side effects of lexapro. If I take it in the morning will I feel like I'm dragging all day? or if I take it at night will I toss and turn all night. (I tend to do that anyway, worrying about pointless things!!!) Anyone else do that??? I think that's what drives me crazy, is the worry when I'm trying to sleep!!! I don't drink lots of caffeine either for the reason that it keeps me awake. A few years ago I was taking Desyrel to help me sleep and it seemed to help with the anxiety... Any thoughts would be appreciated!

Replies

deleted_user
deleted_user

Yes, switch to taking it at bedtime.
BeckyK
BeckyK

My doctor told me to take it at night because it will make you sleepy. That is what I do, and it does help me sleep a little better.
deleted_user
deleted_user

Thanks for the input!!! I'll take it at night...
-Jen
deleted_user
deleted_user

I take it in the AM. Have for 2 years now. Maybe I'll try it at night. I think it depends on the person and Dr. Follow his advice.
deleted_user
deleted_user

After the drug is in your system for a while, it doesn't matter whether you take it in the am, or the pm. At first, it tends to make you sleepy.
deleted_user
deleted_user

Lexapro makes me a nervous wreck at night. My doctor told me it would make me a bit wired during the day. I think there's as many opinions as there are doctors and patients:-|.
Lisa
deleted_user
deleted_user

I take Lexapro in the morning as soon as I get up. I take synthroid too and I need to take that on an empty stomach so first thing in the morning is best for me. I take my Lexapro at that time too so I don't forget.

The drowsy side effects should resolve as your body gets used to the med. If it makes you really drowsy, I would take it at bedtime.
deleted_user
deleted_user

this question was asked by this same ID maybe 4-5 months ago... still nothing on her page since...
deleted_user
deleted_user

It's not so much a matter of opinion, Lisa. It's the fact that drugs may react differently to different people.
deleted_user
deleted_user

So far I've taken it the past 2 nights and I've slept ok, but not great. I don't seem to be very drowsy during the day either. I know it's only been 2 days, but it doesn't seem to have any bad side effects. No headache, no upset stomach, no dry mouth... we'll see what it does for my depression! Thanks again for everyone's opinions!!! -Jen